Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 163, NWS New Orleans, LA

August 2, 2000Pike County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 2, 2000, 8:27 PM CDT for Pike County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2000, 8:27 PM CDT (01:27 UTC)
Expired
Aug 2, 2000, 9:15 PM CDT
In force
48 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Pike County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 804 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
804 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 030131
SVRNEW
MSC113-030215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
827 PM CDT WED AUG 2 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIKE COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 915 PM CDT

* AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM EXTENDED FROM HOLMESVILLE TO LEGGETT TO      
  BETWEEN MAGNOLIA AND CHATAWA. THIS THUNDERSTORM WAS MOVING         
  SOUTH AT 10 MPH.

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCXY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:45 PM CDT, 5 hours 42 minutes earlier.

Area forecast discussion, Aug 2, 2:45 PM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
245 PM CDT TUE AUG 02 2000

SATELLITE WATER VAPOR IMAGERY SHOWS THE NORTHWEST PORTION OF THE
AREA NEAR THE EDGE OF AN UPPER LEVEL DRY SLOT. ANIMATION INDICATES
CONVERGENCE OVER THE CENTRAL GULF COAST. DEEP SOUTH SOUTHWEST FLOW
IS EXPECTED TO CONTINUE OVER THE WATCH AREA THROUGH FRIDAY. UPPER
LEVEL MOISTURE SHOULD INCREASE AGAIN THURSDAY. THE 500 TROF IS
EXPECTED TO REMAIN OVER THE STATE THROUGH FRIDAY. THE ATMOSPHERE
REMAINS UNSTABLE. SOLAR HEATING IS EXPECTED TO BE SUFFICIENT TO
TRIGGER CONVECTION AGAIN ON THURSDAY. THE ACTIVITY IS EXPECTED TO BE
MORE NUMEROUS ACROSS THE SOUTHEAST PORTION OF THE AREA THAN THE
NORTHWEST. POPS APPEAR A LITTLE ON THE HIGH SIDE FOR TONIGHT AND A
LITTLE HIGH FOR THE NORTHWEST PORTION OF THE AREA. WILL ADJUST
ACCORDINGLY. TEMPERATURES APPEAR REASONABLE AND WILL MAKE ONLY MINOR
ADJUSTMENTS.

FOR THE OUTLOOK EXPECT LITTLE CHANGE WITH A CHANCE OF CONVECTION
DURING THE DAY HOURS THEN DECREASING AT NIGHT. TEMPERATURES WILL
REACH NEAR 90 DURING THE DAY WITH LOWS IN THE LOW TO MID 70S.

MCB 73/89/73/90 2423
BTR 72/89/72/90 2423
MSY 72/88/73/90 2624
GPT 74/87/74/89 2624

.NEW...NONE
LA...NONE
MS...NONE.

23

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.